Alert archive / Wisconsin / Small Craft Advisories in 2018
Small Craft Advisory 16, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Feb 13, 2018, 2:33 PM CST. It took effect at Feb 13, 2018, 3:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2018, 2:33 PM CST (20:33 UTC)
- In effect from
- Feb 13, 2018, 3:00 PM CST
- Expired
- Feb 14, 2018, 3:27 AM CST
- In force
- 12 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
828 WHUS73 KMKX 132033 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 233 PM CST Tue Feb 13 2018 ...Brisk south winds tonight... LMZ643-644-140445- /O.NEW.KMKX.SC.Y.0016.180213T2100Z-180214T1200Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- 233 PM CST Tue Feb 13 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST WEDNESDAY... The National Weather Service in Milwaukee/Sullivan has issued a Small Craft Advisory...which is in effect until 6 AM CST Wednesday. * WINDS: South winds 15 to 25 knots. * WAVES: 2 to 3 feet in ice free areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ Hentz www.weather.gov/mkx
2 follow-up statements
111 WHUS73 KMKX 140307 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 907 PM CST Tue Feb 13 2018 ...Brisk south winds tonight... LMZ643-644-141115- /O.CON.KMKX.SC.Y.0016.000000T0000Z-180214T1200Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- 907 PM CST Tue Feb 13 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WINDS: South winds 15 to 25 knots. * WAVES: 2 to 3 feet in ice free areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ SPM www.weather.gov/mkx
867 WHUS73 KMKX 140927 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 327 AM CST Wed Feb 14 2018 ...Gusty Winds Have Weakened... .The gusty south southwest winds have weakened across the nearshore waters of Lake Michigan. Thus, the Small Craft Advisory has been cancelled. More gusty south southwest winds to 20 knots are expected today into tonight. LMZ643-644-141030- /O.CAN.KMKX.SC.Y.0016.000000T0000Z-180214T1200Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- 327 AM CST Wed Feb 14 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Milwaukee/Sullivan has cancelled the Small Craft Advisory. The gusty south southwest winds have weakened across the nearshore waters of Lake Michigan. Thus, the Small Craft Advisory has been cancelled. More gusty south southwest winds to 20 knots are expected today into tonight. $$ Wood www.weather.gov/mkx
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 13, 11:33 AM CST, 3 hours earlier.
Area forecast discussion, Feb 13, 11:33 AM CST, 3 hours before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 1133 AM CST Tue Feb 13 2018 .AVIATION(18Z TAFS)...VFR conditions expected through Wednesday, with middle clouds exiting the area by evening. Low level wind shear possible after midnight tonight with south winds around 10 knots at the surface and southwest at 35 to 40 knots at 1200 feet. Wind shear threat should end around 15z Wednesday. && .MARINE...Gusty south winds expected today and tonight but will probably remain below small craft advisory criteria. && PREV DISCUSSION... (Issued 304 AM CST Tue Feb 13 2018) SHORT TERM... Today and Tonight - Confidence...Medium to High Chilly start with influence of surface high across ern WI into lower MI. With a further shift to the east this will set up the usual return flow which will strengthen throughout the period. Decent bump in 850/925 temps right through tonight with a sustained south/southwest wind. Plenty of mid/high level moisture streaming across srn WI and this extends back into IA so cloud cover combined with influence of deep snow cover should keep temps below MOS values today. The blended guidance trends towards the 2 meter guid temps so will steer in that direction. A milder night expected with a sustained southwest wind as pressure gradient tightens up a bit within the return flow regime.ORT TERM... LONG TERM... Wednesday - Confidence....Low Southwest flow will bring a milder air mass into the region. Highs will be around 40. The atmosphere is pretty dry above 900mb. GFS and NAM soundings are saturated at the low levels Wednesday night and the SREF is aggressive with fog. Think these are overdone, but some fog is possible due to snowmelt and some weak moisture advection during the evening. Later in the evening low level winds shift to the west advecting lower dewpoints into the region and winds look to remain elevated, around 10 knots, helping to mitigate fog. Thursday through Saturday - Confidence - High Low pressure passes by to the south on Thursday with a strong upper jet. Some precip may clip the southeast part of the state. Amounts look light and temperatures will be dropping to around freezing during this time so there could be a few wet flakes. Then high pressure looks to move across Illinois over the weekend bringing dry weather. A weak upper trough will drop through on Friday bringing briefly cooler temperatures. Sunday through Tuesday - Confidence - Medium The next chance for precipitation is during this time frame. There are chances for rain and snow depending on the time of day as temperatures bounce around freezing. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Update...99 Today/Tonight and Aviation/Marine...99 Wednesday THROUGH Monday...99
Hazardous weather outlook, Feb 13, 3:23 AM CST, 11 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 323 AM CST Tue Feb 13 2018 WIZ046-047-051-052-056>060-062>072-140930- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 323 AM CST Tue Feb 13 2018 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Fog may develop Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-140930- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 323 AM CST Tue Feb 13 2018 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Winds may approach Small Craft Advisory levels on Wednesday and again Thursday night and at times over the weekend. www.weather.gov/mkx
Nearby
Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.